Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 56, NWS Northern Indiana

October 27, 2016

NWS Northern Indiana issued this small craft advisory at Oct 27, 2016, 2:48 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2016, 2:48 PM EDT (18:48 UTC)
Expired
Oct 27, 2016, 8:00 PM EDT
In force
5 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

591 
WHUS73 KIWX 271848
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
248 PM EDT THU OCT 27 2016

LMZ043-046-280000-
/O.NEW.KIWX.SC.Y.0056.161027T1848Z-161028T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
248 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 



* WINDS: WINDS NORTHWEST 10-20 KNOTS DIMINISHING THIS EVENING TO
  10-15 KNOTS

* WAVES: 3-5 FEET DECREASING TO 2-4 THIS EVENING



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
038 
WHUS73 KIWX 272351
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 PM EDT THU OCT 27 2016

LMZ043-046-280100-
/O.EXP.KIWX.SC.Y.0056.000000T0000Z-161028T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
750 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

WINDS AND WAVES HAVE DIMINISHED/SUBSIDED BELOW SMALL CRAFT
ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH/SUBSIDE TONIGHT.
 
$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 1:05 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 27, 1:05 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
105 PM EDT Thu Oct 27 2016

.SYNOPSIS...
Issued at 1252 PM EDT Thu Oct 27 2016

Low pressure continues to lift across the eastern Great Lakes and
the associated cloud cover will remain in place throughout the
remainder of the afternoon into this evening. Lows tonight are
expected to dip down into the upper 30s. By Friday morning, cloud
cover will slowly decrease and a shift in the winds from the south
will allow for warmer temperatures that should reach into the low
to mid 60s.

&&

.SHORT TERM...(Today and Tonight)
Issued at 257 AM EDT Thu Oct 27 2016

Cold front associated with sw disturbance cutting through nrn
lower MI lagging back across ne IL/nw IN yet will accelerate ewd
through daybreak as system lifts out through the ern lakes.
Prefrontal trough still continues to drive sct shower development
over ern third of CWA although with a diminishing trend as low
level jet and attendant moisture flux shift east out of nw OH by
daybreak. Thus will drop prior lingering pops across the east
after daybreak.

Otherwise shallow but intense low level cold advection wing to shift
se behind departing sfc cyclone this morning. Even so delta t's
marginal within shallow moisture layer underneath strongly subsident
regime aloft and will refrain from entertaining any pops. That said
extensive closed cell stratocu expected to result and will side with
colder guidance temps.

&&

.LONG TERM...(Friday through Wednesday)
Issued at 257 AM EDT Thu Oct 27 2016

High zonal flow continues southward of active nrn stream flow stuck
along and north of the US/Canadian border this period. Series of low
amplitude disturbances and accompanying sfc boundaries will
generally be devoid of significant low level moisture return not to
mention northward track of appreciable dynamical forcing. However
exception exists late Sat night into Sun morning tied to
frontogenetical response developing within coupled jet structure
aloft over the western lakes northward of stalling OH river frontal
zone. Deterministic run continuity not the best but consensus
signals good enough to follow blended pop bump. Other than brief
cooling Sun remainder of the period to feature well above normal
temps...especially Sat and Tue.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1252 PM EDT Thu Oct 27 2016

Cloudy skies will continue throughout the remainder of the
afternoon and into this evening. MVFR ceilings are forecasted to
remain until around midnight at KFWA as surface winds diminish and
cloud cover will lift to around 10 kft after midnight. Lower
ceilings will remain in northwest Indiana due to low clouds
remaining due to a NW wind coming off of Lake Michigan. Winds will
shift to the south on Friday morning which will gradually lift the
low cloud deck for all of Northern Indiana.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Heidelberger
SHORT TERM...T
LONG TERM...T
AVIATION...Heidelberger

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 27, 4:40 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EDT THU OCT 27 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
440 AM EDT THU OCT 27 2016 /340 AM CDT THU OCT 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-280845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EDT THU OCT 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE FRIDAY AND
SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.